Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Taking medicine for type 2 diabetes. Test showed low testosterone level. Looking for advice

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2004
Answered : 319 Questions
Question
I am aged 40 yrs, suffered from Diabetic type II .I am taking onglyza,Clycomet 3+ 850, and Clucobay 25 mg Daily. My testorane Is only 165.50 .so there is problem in my marital life also.please advice what i do?
Posted Sun, 10 Feb 2013 in Diabetes
 
 
Answered by Dr. Om Lakhani 50 minutes later
Hi XXXXXXX

First and foremost you need to tell us the units in which testosterone levels are given by your lab. It may be in ng/dl or pg/ml or pmol/lit. The interpretation may change according to that. Also you need to tell us whether it is free testosterone which was tested or total testosterone. You can upload the report if you have it, that would help.

Diabetes does affect the sex life. It is one of the most common cause of erectile dysfunction. However we now have medications which can help you with that. Since you have a reported low testosterone, testosterone supplementation helps. Recent studies have shown that testosterone replacement is helpful in type 2 diabetics with erectile dysfunction. Also recent studies have shown that testosterone replacement helps in control the components of metabolic syndrome (diabetes, hypertension, obesity, cholesterol etc). Ultimately remember if the sugar control is good, your sexual functions would be better.

You can discuss with your doctor about the option of testosterone replacement.

Hope this has been useful.

Regards
Dr. Om Lakhani
Consultant Diabetologist
WWW.WWWW.WW (online expert diabetes care consultantion)

Above answer was peer-reviewed by
 
Follow-up: Taking medicine for type 2 diabetes. Test showed low testosterone level. Looking for advice 10 hours later
Dear Doctor,
My testorone is 165.52ng/dl and PRL is 5.80 ng/dl tested by CIIA Method.
My sugar level is 195mg/dl (fasting) and approx 250 mg/dl (PP)
I take onglyza 5mg - 1tab daily, glycomet 3,850 1x2 ,glucobay 1x3 daily .
the doctor has prescribed one sustanone injection 250 mg per month.
please advice this is sufficient or not. Please advicesuitable and sufficient dose of medicine/injection to increase testorone. my erectyle disfunction become major problem.

regards
XXXXXXX
 
 
Answered by Dr. Om Lakhani 36 minutes later
Hi.

Your testosterone is low. Sustanone is the right treatment it would help. Sustanone is testosterone injections. It must be given 2 weeks till we get the normal levels. It would help your diabetes too.

Hope it helps.

Regards
Dr. Om.
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for type 2 diabetes. Test showed low testosterone level. Looking for advice 19 minutes later
one sustanone injection on interval of 2 weeks? what will be the normal value for my age 40 yre man?

Regards
XXXXXXX
 
 
Answered by Dr. Om Lakhani 31 minutes later
Yes that should be enough. There is another injection Called CERNOS depot which can be taken every three months . You can discuss with your health care provider regarding the same. GEL and patches are also available which have to be applied daily. But injections are the Best.

Goodluck with the treatment.

Regards
Dr. Om Lakhani
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor